Posted by bleauberry on December 6, 2009, at 5:58:33
In reply to Interested in Nortriptyline, posted by morganator on December 6, 2009, at 1:25:32
I don't know, forgive me in advance please for taking a purely logical view that is off the path from how we normally think...
You're doing real bad on three different meds. So why take them? The body and nervous system are being subjected to chemical assault that is not providing significant benefit. I don't see the logic in continuing with that. I also don't see the logic in adding yet one more chemical to the cocktail, as if that one molecule is going to somehow magically make everything work and all problems disappear. Once in a blue moon it happens, but honestly I wouldn't place any money bets on it.
Better bet. Replace the meds with other ones through a well structured non-hurried weaning and cross taper strategy.
Any antipsychotic no matter what dose has the potential to cause that "minor lobotomy" feeling. Add 1000mg of depakote on top of that to nearly guarantee it. Not to mention the flood of serotonin from high dose zoloft.
The headache would most likely be viewed by most people as a side effect. Considering how long it has been happening and the consistency, I see it differently. While I agree with you there is likely a different cause, anesthesia is not it.
The problem with depression and anxiety is that there are biological causes of them that are hard or impossible to identify. Many of these causes have nothing to do with the brain. They are elsewhere in the body but directly impact the brain. Psychiatry helps tens of thousands of people regain their lives. But a major weakness is its narrow scope...the other thousands of people will be limited in how much benefit they get from psych meds. You are probably one of those. The cause is elsewhere.
I believe you can find benefit in the psychiatric toolbox. But it is almost 99% unlikely to happen with the meds you are currently taking. And though it would maybe take months or years, I think today is the day you should start researching what things cause depression, so that someday you can pinpoint your own problem and treat it, rather than merely relying on psych drugs to "maybe" mask the symptoms of it.
My two cents.
I guess you could try adding Nortriptyline. It is a good med. I found it to be an incredibly effective pain reliever and if your experience is anything like mine, it should erase those headaches in short order. Even at a mere 5mg I was painfree from all Lyme pains and headaches.
I think you should consider a complete overhaul of the drugs you are taking. I see zero logic in keeping drugs onboard that are not doing goodness.
As I said in the beginning, my views take realistic view based on reality and logic, so forgive me if that is outside the bounds of conventional forum thinking.
> I am currently taking 150mgs of Zoloft, 2.5 mgs Zyprexa, and 1000 mgs of Depakote. I am still experiencing some fairly heavy depression and extreme anxiety. I am going to have a hard time expressing what I really feel like though. Basically I feel like I've had a minor lobotomy.
> A year and a half ago if I took 150 to 200 mgs of Zoloft it was too much for me. Then again, I was not on the other meds. Now, I feel like I can go as high as 200 and I start feeling better but I begin to get an awful constant ache in my brain. I've had a fairly consistent headache for much of this past year. Part of me wonders if being put under general anesthesia 4 times in one year did any damage to my brain. I just feel a lot of constant pressure in my head and I cannot seem to find my way out of the fog. I know this could be severe anxiety.
> I will get plenty of sleep, get a little exercise, hang out with friends, and still find my self yawning all day and night. I have definitely lost something in the past year and a half that I am desperate to get back. You can even see it on my face, I look like a zombie as my eyes are expressionless and my pupils are dilated.
> Could adding Nortriptyline to Zoloft help me? Can Nortriptyline help with anxiety? I've tried wellbutrin and it makes my body tremble.
> If I take Nortrityline does it have to be taken at night or can I try taking it in the morning? Your responses will be much appreciated.